Alert archive / Kentucky / Flash Flood Warnings in 2017

Flash Flood Warning 22, NWS Jackson, KY

June 15, 2017Menifee County, Morgan County, Kentucky

NWS Jackson, KY issued this flash flood warning at Jun 15, 2017, 6:24 PM EDT for Menifee County, Morgan County, Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2017, 6:24 PM EDT (22:24 UTC)
Expired
Jun 15, 2017, 8:30 PM EDT
In force
2 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Menifee County, KY, Morgan County, KY

The radar

The Jackson,KY radar (KJKL), 40 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2017-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2017-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1542 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

803 
WGUS53 KJKL 152224
FFWJKL
KYC165-175-160030-
/O.NEW.KJKL.FF.W.0022.170615T2224Z-170616T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service JACKSON KY
624 PM EDT THU JUN 15 2017

The National Weather Service in JACKSON KY has issued a

* Flash Flood Warning for...
  Morgan County in southeastern Kentucky...
  Southeastern Menifee County in east central Kentucky...

* Until 830 PM EDT

* At 624 PM EDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  West Liberty, Henry, Wellington, Zag, Florress, Rexville, Lick
  Branch, Index, Pekin, Omer, Panama, Wrigley, Mariba, Pomeroyton,
  Ezel, Woodsbend, Cottle, Elamton, Gordon Ford and Licking River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3804 8322 3801 8320 3801 8316 3800 8315
      3800 8314 3794 8300 3789 8312 3790 8313
      3781 8331 3785 8349 3786 8349 3787 8358
      3794 8361 3808 8330

$$

ABE
2 follow-up statements
225 
WGUS73 KJKL 152345
FFSJKL

Flash Flood Statement
National Weather Service JACKSON KY
745 PM EDT THU JUN 15 2017

KYC165-175-160030-
/O.CON.KJKL.FF.W.0022.000000T0000Z-170616T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Morgan KY-Menifee KY-
745 PM EDT THU JUN 15 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR
MORGAN AND SOUTHEASTERN MENIFEE COUNTIES...

At 744 PM EDT, Doppler radar indicated up to two inches of rain have 
fallen across the warned area due to thunderstorms. Runoff from this 
rain is likely causing flash flooding.

Some locations that will experience flooding include...
West Liberty, Henry, Wellington, Zag, Florress, Rexville, Lick
Branch, Index, Pekin, Omer, Panama, Wrigley, Mariba, Pomeroyton,
Ezel, Woodsbend, Cottle, Elamton, Gordon Ford and Licking River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3804 8322 3801 8320 3801 8316 3800 8315
      3800 8314 3794 8300 3789 8312 3790 8313
      3781 8331 3785 8349 3786 8349 3787 8358
      3794 8361 3808 8330

$$

ABE
600 
WGUS73 KJKL 160021
FFSJKL

Flash Flood Statement
National Weather Service JACKSON KY
821 PM EDT THU JUN 15 2017

KYC165-175-160031-
/O.EXP.KJKL.FF.W.0022.000000T0000Z-170616T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Morgan KY-Menifee KY-
821 PM EDT THU JUN 15 2017

...THE FLASH FLOOD WARNING FOR MORGAN AND SOUTHEASTERN MENIFEE
COUNTIES WILL EXPIRE AT 830 PM EDT...

The heavy rain has ended and flooding is no longer expected to pose 
a threat. Please continue to heed any remaining road closures.

LAT...LON 3804 8322 3801 8320 3801 8316 3800 8315
      3800 8314 3794 8300 3789 8312 3790 8313
      3781 8331 3785 8349 3786 8349 3787 8358
      3794 8361 3808 8330

$$

ABE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 4:05 PM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jun 15, 4:05 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
405 PM EDT Thu Jun 15 2017

.SHORT TERM...(This evening through Friday night)
Issued at 405 PM EDT THU JUN 15 2017

Showers and thunderstorms continue to fire across the area this
afternoon. Several have become strong and produced gusty winds, 36
and 32 mph at the Rowan County and Bath County Kentucky Mesonet
sites respectively. Bath County also picked up over 9 tenths of an
inch of rainfall in about 30 minutes as well. So these storms
have been producing heavy rain in spots. Convection should begin
a gradual downturn through the late afternoon and evening.
Shortwave disturbance will have pushed through the region by late
tonight. A second, weaker impulse will transit our area tomorrow
and should help with some additional convection over at least part
of our forecast area. Areas generally south and east of a
Paintsville to Williamsburg line will have the best chance of
seeing rain Friday.

Models and guidance hit fog really hard tonight. We will see some
partial clearing so that would not be out of the realm of
possibilities. But there is only weak surface ridging over the
area and am not seeing any significant subsidence aloft. In
addition, overall coverage and amounts of rainfall today looks to
be less than that of the previous couple of days. Consequently
was a bit more optimistic with fog and expect future runs will
follow that trend.

Weather through the short term continues to look warm and muggy.
Highs Friday will climb into the mid 80s, and lows will remain in
the 60s, though we may see a few lower 60s by Saturday morning. In
general there is a decreasing threat of rain through the period as
well.

.LONG TERM...(Saturday through Thursday)
Issued at 344 PM EDT THU JUN 15 2017

The extended portion of the forecast begins on Saturday with the
upper level pattern having the most active region over the
northern CONUS. By Sunday, this pattern begins to transition into
a ridge to trough pattern as a strong shortwave tracks across the
northern Plains into the Great Lakes. By late Sunday and into
Monday, this wave pushes east into the Great Lakes. Recent model
runs have lifted this feature a tad further north leaving the bulk
of the dynamics north of the OH river. This may lessen the level
of severity, if any, for Sunday evening. For the most part, the
weather will remain active for eastern Kentucky through Monday
night. In the lower levels of the atmosphere, high pressure over
the southeast will continue to bring tropical moisture northward
into eastern Kentucky through Monday. This combined with diurnal
trends and mesoscale boundaries from the previous afternoon's
convection, will lead to afternoon showers and thunderstorms
developing with the best chance in the afternoon and ending
shortly after 00Z for Saturday night. As the front approaches on
Sunday, the convection in the afternoon will be enhanced with the
forcing provided by the approaching front. As explained, the
displacement further north of the upper trough will limit a severe
thunderstorm potential. Convection should be on the wane over
Sunday night but will reinvigorate Monday afternoon with daytime
heating and the bulk of the activity confined to more far eastern
Kentucky.

By Monday night, the showers and storms will be decreasing in
intensity with the last of the activity pushing through the far
eastern areas. Models seem to have converged on this solution thus
keeping the best chance for precip on Sunday and Monday. The front
then pushes through eastern Kentucky with high pressure settling
behind for Tuesday and Wednesday. Will expect a dry period for the
last two days of the extended and this was confirmed by a dry
forecast from the superblend as well.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
ISSUED AT 210 PM EDT THU JUN 15 2017

Bulk of stronger convection is south of our area this afternoon,
down into the Tennessee Valley. However, we are seeing isolated
to scattered convection firing across the area with a few of those
storms producing some decent wind gusts and brief heavy rainfall.
Expect much of the same through the remainder of the afternoon.
Convection will once again die off this evening. Model guidance is
hitting fog pretty hard overnight. Not seeing any significant
subsidence and expect overall coverage of rainfall this afternoon
to be less than that of the previous couple of days. Because of
this feel guidance may be overly pessimistic. In general trended
the forecast towards guidance but went mainly with more
optimistic MVFR VSBYS versus LIFR. Thunderstorms should be more
limited in coverage Friday and mainly confined to our far
southeast. Our generally westerly winds at around 10 kts will
decrease tonight and remain light through the remainder of the
period.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...RAY
LONG TERM...SHALLENBERGER
AVIATION...RAY
Hazardous weather outlook, Jun 15, 3:42 PM EDT, 2 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
342 PM EDT Thu Jun 15 2017

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-161100-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run,
Elkhorn City, Pikeville, and South Williamson
342 PM EDT Thu Jun 15 2017

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...This Afternoon and Tonight.

Isolated to scattered thunderstorms will affect portions of the
area this afternoon and tonight. Some storms could become strong
this afternoon and evening, producing gusty winds along with
frequent cloud to ground lightning. Brief heavy rainfall will also
occur at times, leading to a localized flooding risk near creeks,
streams, and low lying areas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms will be possible at times from Friday through
Monday evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report any instances of flooding or wind
damage.

RAY

In the hours before

Special weather statement, Jun 15, 3:10 PM EDT, 3 hours 14 minutes before
Special Weather Statement
National Weather Service JACKSON KY
310 PM EDT THU JUN 15 2017

KYZ110-113-115-118-120-152000-
Perry-Floyd-Pike-Knott-Letcher-
310 PM EDT THU JUN 15 2017

...A STRONG THUNDERSTORM WILL AFFECT LETCHER...SOUTHEASTERN PERRY...
SOUTHEASTERN KNOTT...SOUTH CENTRAL FLOYD AND SOUTHWESTERN PIKE
COUNTIES...

At 309 PM EDT, a strong thunderstorm was located over Hallie, or 10
miles west of Whitesburg, moving northeast at 25 mph.

Frequent lightning, brief torrential rain, wind gusts of 30 to 40
mph and pea to nickel size hail are possible with this storm.

Locations impacted include...
Whitesburg, Letcher, Bath, Cumberland, Jenkins, Wheelwright,
Fleming-Neon, Vicco, Blackey, Cody, Van, Carr Creek, Colly, Premium,
Nealy, Sergent, Redfox, Ivan, Adamson and Whitco.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3715 8317 3742 8270 3720 8254 3715 8263
      3712 8272 3705 8272 3701 8278 3700 8291
      3702 8294 3698 8302 3698 8305 3697 8309
TIME...MOT...LOC 1909Z 242DEG 22KT 3711 8301

JP
Special weather statement, Jun 15, 3:37 PM EDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service JACKSON KY
337 PM EDT THU JUN 15 2017

KYZ104-152000-
Elliott-
337 PM EDT THU JUN 15 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ELLIOTT COUNTY...

At 337 PM EDT, a strong thunderstorm was located near Bruin, or near
Grayson Lake State Park, moving northeast at 25 mph.

Frequent lightning, brief torrential rain, wind gusts of 30 to 40
mph and pea to penny size hail are possible with this storm.

Locations impacted include...
Sandy Hook, Culver, Little Sandy, Isonville, Newfoundland, Bruin and
Stark.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3823 8309 3818 8305 3820 8304 3820 8302
      3821 8301 3817 8298 3817 8292 3812 8289
      3810 8291 3802 8320 3823 8315 3824 8313
TIME...MOT...LOC 1937Z 242DEG 22KT 3818 8295

JP
Special weather statement, Jun 15, 3:47 PM EDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service JACKSON KY
347 PM EDT THU JUN 15 2017

KYZ109-112-113-115-152030-
Breathitt-Perry-Knott-Magoffin-
347 PM EDT THU JUN 15 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL PERRY...
NORTHWESTERN KNOTT...CENTRAL BREATHITT AND SOUTHEASTERN MAGOFFIN
COUNTIES...

At 346 PM EDT, a strong thunderstorm was located over Noble, or 12
miles north of Hazard, moving east at 20 mph.

Frequent lightning, brief torrential rain, wind gusts of 30 to 40
mph and pea to nickel size hail are possible with this storm.

Locations impacted include...
Buck, Hardshell, Mousie, Vail, Handshoe, Gunlock, Ary, Ordway,
Bearville, Daisydell, Orchard, Larkslane, Garner, Vest, Soft Shell,
Decoy, Bolyn, Evanston, Noble and Elmrock.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3736 8333 3750 8332 3761 8292 3751 8289
      3749 8291 3748 8293 3748 8289 3747 8288
      3735 8285
TIME...MOT...LOC 1946Z 257DEG 18KT 3743 8319

JP
Special weather statement, Jun 15, 3:56 PM EDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service JACKSON KY
356 PM EDT THU JUN 15 2017

KYZ120-152045-
Pike-
356 PM EDT THU JUN 15 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PIKE COUNTY...

At 355 PM EDT, a strong thunderstorm was located over Dorton, or 10
miles north of Clintwood, moving northeast at 10 mph.

Frequent lightning, brief torrential rain, wind gusts of 30 to 40
mph and pea to nickel size hail are possible with this storm.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Locations impacted include...
Elkhorn City, Rockhouse, Shelby Gap, Garden Village, Ashcamp,
Belcher, Shelbiana, Marrowbone, Dorton, Virgie, Chloe, Cedarville,
Lookout, Jonancy, Myra and Adamson.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3727 8235 3725 8244 3723 8249 3723 8250
      3721 8253 3720 8257 3721 8259 3731 8265
      3749 8244 3732 8229
TIME...MOT...LOC 1955Z 235DEG 9KT 3729 8253

JP
Special weather statement, Jun 15, 4:23 PM EDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service JACKSON KY
423 PM EDT THU JUN 15 2017

KYZ107-110-119-120-152115-
Martin-Floyd-Pike-Johnson-
423 PM EDT THU JUN 15 2017

...A STRONG THUNDERSTORM WILL AFFECT MARTIN...SOUTHEASTERN JOHNSON...
NORTHEASTERN FLOYD AND NORTHWESTERN PIKE COUNTIES...

At 422 PM EDT, a strong thunderstorm was located over Pleasant, or 9
miles east of Prestonsburg, moving east at 15 mph.

Frequent lightning, brief torrential rain, wind gusts of 30 to 40
mph and pea to penny size hail are possible with this storm.

Locations impacted include...
Prestonsburg, Forest Hills, Warfield, Beauty, Turkey Creek, Endicott,
Pilgrim, Belfry, Coalpoint, Davella, Whitepost, Conder, Piso, Prince,
Delong, McClure, Lovely, Preece, Jarad and Threeforks.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3761 8270 3778 8278 3785 8242 3781 8240
      3782 8239 3777 8233 3776 8233 3776 8231
      3774 8233 3770 8230 3767 8230 3766 8226
      3766 8224 3763 8221 3762 8219
TIME...MOT...LOC 2022Z 260DEG 15KT 3771 8258

JP
Special weather statement, Jun 15, 4:25 PM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service JACKSON KY
425 PM EDT THU JUN 15 2017

KYZ110-120-152115-
Floyd-Pike-
425 PM EDT THU JUN 15 2017

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL FLOYD AND WEST
CENTRAL PIKE COUNTIES...

At 425 PM EDT, a strong thunderstorm was located over Coal Run, or
near Pikeville, moving northeast at 10 mph.

Frequent lightning, brief torrential rain, wind gusts of 30 to 40
mph and pea to penny size hail are possible with this storm.

Locations impacted include...
Pikeville, Coal Run Village, Justell, Harold, Coal Run, Zebulon,
Aluba, Galveston, Dana, Betsy Layne, Boldman, Craynor, Honaker,
Raccoon, Blue Moon, Osborn, Chloe, Grethel and Meta.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3740 8268 3755 8271 3762 8260 3762 8248
      3747 8235
TIME...MOT...LOC 2025Z 245DEG 9KT 3749 8258

JP

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 1:31 PM EDTSpecial Weather StatementJKLBell29 min
Jun 15, 1:41 PM EDTSpecial Weather StatementJKLWayne49 min
Jun 15, 2:03 PM EDTSpecial Weather StatementJKLBell42 min
Jun 15, 2:19 PM EDTSpecial Weather StatementJKLRowan56 min
Jun 15, 2:29 PM EDTSpecial Weather StatementJKLPerry61 min
Jun 15, 2:55 PM EDTSpecial Weather StatementJKLHarlan35 min
Jun 15, 3:10 PM EDTSpecial Weather StatementJKLLetcher50 min
Jun 15, 3:37 PM EDTSpecial Weather StatementJKLElliott23 min
Jun 15, 3:47 PM EDTSpecial Weather StatementJKLKnott43 min
Jun 15, 3:56 PM EDTSpecial Weather StatementJKLPike49 min
Jun 15, 4:23 PM EDTSpecial Weather StatementJKLMartin52 min
Jun 15, 4:25 PM EDTSpecial Weather StatementJKLPike50 min
Jun 15, 6:09 PM EDTAreal Flood AdvisoryJKLBath, Elliott, Menifee, Morgan, Rowan2 hr
Jun 15, 6:54 PM EDTSpecial Weather StatementJKLJohnson51 min
Jun 15, 7:04 PM EDTSpecial Weather StatementJKLMagoffin41 min
Jun 15, 7:07 PM EDTAreal Flood AdvisoryJKLJohnson, Magoffin, Morgan113 min
Jun 15, 7:28 PM EDTSpecial Weather StatementJKLBreathitt47 min
Jun 15, 7:34 PM EDTSpecial Weather StatementJKLJohnson, Martin41 min

Nearby

Flash Flood Warnings in Kentucky, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.